Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

October 15, 2021Perry County, Tennessee

NWS Nashville, TN issued this special weather statement at Oct 15, 2021, 7:46 PM CDT for Perry County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2021, 7:46 PM CDT (00:46 UTC)
Expired
Oct 15, 2021, 8:30 PM CDT
In force
44 min
Issued by
NWS Nashville, TN
Hail
0.25 in
Wind
30

County Perry County, TN

The radar

The Ft Campbell radar (KHPX), 129 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
519 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

799 
WWUS84 KOHX 160046
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
746 PM CDT Fri Oct 15 2021
 
TNZ024-056-057-160130-
Hickman TN-Humphreys TN-Perry TN-
746 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of Perry, southwestern
Humphreys and southwestern Hickman Counties through 830 PM CDT...

At 746 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Parsons, or 12 miles northwest of Linden, moving
northeast at 35 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Linden, Lobelville, Mousetail Landing State Park, Bucksnort,
Pleasantville and I-40 Near The Tennessee River.

This includes Interstate 40 between mile markers 136 and 151.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.

&&

LAT...LON 3566 8802 3572 8804 3577 8798 3583 8797
      3587 8794 3590 8793 3592 8766 3561 8764
      3561 8766 3557 8765 3555 8767 3556 8768
      3555 8769 3553 8769 3551 8798 3553 8798
      3562 8804
TIME...MOT...LOC 0046Z 244DEG 49KT 3573 8801 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

07

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 15, 6:35 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Oct 15, 6:35 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
635 PM CDT Fri Oct 15 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Modes of convection is the topic of interest when it comes to
weather impacts across mid state region tonight. Broke out a
late this afternoon zone grouping to emphasize transition from
developing isolated to scattered discrete showers and
thunderstorms to main line of convection, expected to take on QLCS
characteristics as it moves into western portions of mid state
region as late afternoon hours progress and then progresses
eastward across mid state tonight. This convection should be in
very close proximity to a strong surface cold frontal passage.
Certainly strong to severe convection could occur too out ahead
and within this line of convection, with damaging straight line
winds primary threat. Very good agreement between CAMs and Global
models on movement of convective line across mid state region.
Presently, it looks like this line will move through Nashville
Metro Area as late evening hours progress. Just picking out on
particular model sounding, the 16/00Z NAMNest Nashville Metro
Area, most unstable CAPE values around 1,500 J/KG, PWAT just
over 1,5 inches, a little bit of shear, and decent low level lapse
rates. Low to mid level jet dynamics will also come into play.
Eventually this convection will move off Cumberland Plateau Region
late tonight/early morning hours on Saturday. Forecasted rainfall
amounts through early morning hours on Saturday will generally
range from around one half to around one inch with locally higher
amounts possible.

High pressure influences surface and aloft will build across mid
state region as weekend into first part of next work week
progresses. Dry conditions will prevail, with seasonally cool
autumn weather becoming established across mid state region.
Highs will span 60s over the weekend with lows spanning the 40s.
Of particular note of interest will be the possibility of lows on
Saturday night for locations east of I-65 Corridor maybe dipping
into upper 30s. Temperatures will slowly warm back to around
seasonal normal values by mid portion of work week.

Isolated to scattered showers will move across mid state
region Wednesday night into Thursday as a weak surface cold
front approaches and moves through mid state region. These
showers may even linger across mid state region on Friday as
temperatures once again drop to a few degrees below seasonal
normal values.

&&

.AVIATION...
00Z TAF DISCUSSION.

Showers and thunderstorms will move into the area ahead of a cold
front this evening into the overnight hours. MVFR/IFR cigs/vis
will be possible, as well as brief LIFR conditions possible with
heaviest rainfall. Winds will transition to westerly then
northwesterly behind the front by sunrise around 10 knots gusting
up to 20 knots at times. VFR conditions should return to terminals
from west to east overnight, possibly having MVFR cigs into mid
morning at KCSV.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......JB Wright
AVIATION........Barnwell
Hazardous weather outlook, Oct 15, 8:50 AM CDT, 10 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
850 AM CDT Fri Oct 15 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-161000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
850 AM CDT Fri Oct 15 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Severe thunderstorms are possible Friday afternoon and evening.
Locations most likely to experience severe storms will be
areas west of Cumberland Plateau Region, including Nashville Metro
Area. Main threat will be damaging straight-line winds, frequent
lightning, brief heavy downpours resulting in localized flooding,
and hail. Isolated tornadoes cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds >= 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

In the hours before

Special weather statement, Oct 15, 6:14 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
614 PM CDT Fri Oct 15 2021

TNZ006-007-026-160000-
Robertson TN-Cheatham TN-Montgomery TN-
614 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of eastern Montgomery,
northwestern Cheatham and western Robertson Counties through 700 PM
CDT...

At 613 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Clarksville, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Springfield, Clarksville, Coopertown, Pleasant View, Adams, Cedar
Hill and Cheatham Dam.

This includes Interstate 24 between mile markers 4 and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.

&&

LAT...LON 3647 8686 3631 8720 3632 8722 3633 8723
      3632 8725 3632 8728 3661 8733 3664 8708
      3665 8688
TIME...MOT...LOC 2313Z 238DEG 49KT 3642 8722

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

07
Special weather statement, Oct 15, 6:21 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
621 PM CDT Fri Oct 15 2021

TNZ006-023-025-026-160000-
Dickson TN-Cheatham TN-Montgomery TN-Houston TN-
621 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of Dickson, southern
Montgomery, western Cheatham and eastern Houston Counties through 700
PM CDT...

At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of McEwen, or 12 miles southeast of Erin, moving
northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dickson, White Bluff, Charlotte, Vanleer, Slayden and Cheatham Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.

&&

LAT...LON 3610 8717 3603 8755 3610 8754 3617 8756
      3618 8757 3635 8760 3644 8711
TIME...MOT...LOC 2321Z 238DEG 49KT 3620 8754

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

07
Special weather statement, Oct 15, 6:31 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
631 PM CDT Fri Oct 15 2021

TNZ011-032>034-066-160015-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-
631 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of eastern Overton,
western Pickett, northwestern Cumberland, southeastern Putnam and
western Fentress Counties through 715 PM CDT...

At 631 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Livingston, moving northeast at 35 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Livingston, Jamestown, Byrdstown, Monterey, Allardt, Grimsley,
Clarkrange and Crawford.

This includes Interstate 40 between mile markers 300 and 308.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.

&&

LAT...LON 3662 8500 3629 8486 3628 8488 3624 8488
      3621 8491 3618 8490 3615 8491 3604 8526
      3634 8537 3662 8508
TIME...MOT...LOC 2331Z 238DEG 49KT 3629 8522

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

07
Special weather statement, Oct 15, 6:33 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
633 PM CDT Fri Oct 15 2021

TNZ007-160000-
Robertson TN-
633 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of Robertson County
through 700 PM CDT...

At 632 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springfield, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Springfield, White House, Greenbrier, Coopertown, Cross Plains,
Orlinda, Adams and Cedar Hill.

This includes Interstate 65 between mile markers 105 and 106.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.

&&

LAT...LON 3643 8670 3639 8697 3662 8707 3665 8676
      3665 8665
TIME...MOT...LOC 2332Z 238DEG 49KT 3654 8691

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

07
Special weather statement, Oct 15, 6:59 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
659 PM CDT Fri Oct 15 2021

TNZ007-008-160045-
Robertson TN-Sumner TN-
659 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of northwestern Sumner
and northeastern Robertson Counties through 745 PM CDT...

At 659 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cross Plains, or 12 miles northeast of Springfield, moving northeast
at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
White House, Cross Plains, Portland, Orlinda, Mitchellville and Black
Jack.

This includes Interstate 65 between mile markers 108 and 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.

&&

LAT...LON 3665 8643 3649 8650 3646 8675 3665 8672
      3665 8659 3663 8657 3664 8655 3664 8654
      3665 8651
TIME...MOT...LOC 2359Z 244DEG 28KT 3659 8667

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

07
Special weather statement, Oct 15, 7:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
746 PM CDT Fri Oct 15 2021

TNZ024-056-057-160130-
Hickman TN-Humphreys TN-Perry TN-
746 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of Perry, southwestern
Humphreys and southwestern Hickman Counties through 830 PM CDT...

At 746 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Parsons, or 12 miles northwest of Linden, moving
northeast at 35 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Linden, Lobelville, Mousetail Landing State Park, Bucksnort,
Pleasantville and I-40 Near The Tennessee River.

This includes Interstate 40 between mile markers 136 and 151.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.

&&

LAT...LON 3566 8802 3572 8804 3577 8798 3583 8797
      3587 8794 3590 8793 3592 8766 3561 8764
      3561 8766 3557 8765 3555 8767 3556 8768
      3555 8769 3553 8769 3551 8798 3553 8798
      3562 8804
TIME...MOT...LOC 0046Z 244DEG 49KT 3573 8801

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 8:22 PM CDTSpecial Weather StatementOHXHickman23 min
Oct 15, 8:47 PM CDTSpecial Weather StatementOHXHickman, Lewis, Wayne43 min
Oct 15, 9:04 PM CDTSpecial Weather StatementOHXCheatham26 min
Oct 15, 9:18 PM CDTSpecial Weather StatementOHXDavidson27 min
Oct 15, 9:28 PM CDTSpecial Weather StatementOHXLawrence, Maury47 min
Oct 15, 9:56 PM CDTSpecial Weather StatementOHXMaury19 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.